Aa
A
A
Close
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal
Issues after gallbladder removal
I had my gallbladder removed approx. 6 months ago d/t stones and frequent attacks. very painful the first week, with loose stools after meals. That has cleared up since, but I cont. to get intermittent nausea, It ranges from mild to very severe. No vomiting, just feels like I need to. Some occasional pain/pressure on both the (L) and (R) side. All tests show everything is normal. The nausea has gone away for up to 5 weeks then comes back. It does seem a little less severe each time .I will usually last a week at a time sometimes all day, sometimes 4-5hrs. Is this my body healing or do I need to keep looking into this. I do take 40mg of omeprazole daily due to reflux. Any idea as to what is going on?
Discussion is closed
Cancel
3 Answers
Page 1 of 1
2827584 tn?1340583296
It is possible to see reflux symptoms increase following gallbladder surgery. Although this is documented in the literature, I have seen quite the opposite however. I do see what I believe to be alkaline reflux from the duodenum into the stomach is the early post op period. PPI's such as omeprazole can actually worsen this rather than improving it with sucralfate being a much better option as it coats the inflamed stomach and lets it recover. If this doesn't resolve the issue further evaluation would be in order including endoscopy and possibly a gastric emptying study.
Discussion is closed
Cancel
Comment
Avatar universal
I have sucralfate at home, along with many other medications they thought I could try. I decided not to experiment and have stuck to the omeprazole. Would it be better to take both of these medication at the same time? I have had an upper endoscopy, ercp, ultrasound, MRI (head). Blood tests. Nothing has come back except for mild gastritis and my spleen was slightly enlarged (is normal now). I have never had any issues until my gallbladder attack in oct. Since the removal in november I have not felt myself. I'm just hoping this is not something I will have to deal with for life. My docor has no idea and my GI doctor is stumped, I figure someone must have seen this before. Could this be food sensitivity problem that I developed or hormone related? I am not overweight, and try to eat healthy.
Discussion is closed
Cancel
Comment
2827584 tn?1340583296
I would cover both bases with both the sucralfate and omeprazole.
Discussion is closed
Cancel
Comment
A
A
Doctor Ratings & Reviews
Who are the top-rated Gastroenterologist in your area?